Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 57, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 7, 2018, 3:30 AM EDT. It took effect at Oct 8, 2018, 12:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2018, 3:30 AM EDT (07:30 UTC)
- In effect from
- Oct 8, 2018, 12:00 AM EDT
- Expired
- Oct 8, 2018, 5:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
306 WHUS73 KAPX 070730 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 330 AM EDT Sun Oct 7 2018 LHZ345>348-LMZ341-342-071530- /O.NEW.KAPX.SC.Y.0057.181008T0400Z-181008T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 330 AM EDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT MONDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from midnight tonight to 5 PM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
5 follow-up statements
426 WHUS73 KAPX 071420 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1020 AM EDT Sun Oct 7 2018 LHZ345>348-LMZ341-342-072230- /O.CON.KAPX.SC.Y.0057.181008T0400Z-181008T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1020 AM EDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT MONDAY... A Small Craft Advisory remains in effect from midnight tonight to 5 PM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
845 WHUS73 KAPX 071935 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 335 PM EDT Sun Oct 7 2018 LHZ345>348-LMZ341-342-080345- /O.CON.KAPX.SC.Y.0057.181008T0400Z-181008T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 335 PM EDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT MONDAY... A Small Craft Advisory remains in effect from midnight tonight to 5 PM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
107 WHUS73 KAPX 080258 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1058 PM EDT Sun Oct 7 2018 LHZ345>348-LMZ341-342-081100- /O.CON.KAPX.SC.Y.0057.181008T0400Z-181008T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1058 PM EDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... A Small Craft Advisory remains in effect until 5 PM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
377 WHUS73 KAPX 080740 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 340 AM EDT Mon Oct 8 2018 LHZ345>348-LMZ341-342-081545- /O.CON.KAPX.SC.Y.0057.000000T0000Z-181008T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 340 AM EDT Mon Oct 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
111 WHUS73 KAPX 081408 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1008 AM EDT Mon Oct 8 2018 LHZ345>348-LMZ341-342-082100- /O.CON.KAPX.SC.Y.0057.000000T0000Z-181008T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1008 AM EDT Mon Oct 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 11:39 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 6, 11:39 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1139 PM EDT Sat Oct 6 2018 .UPDATE... Issued at 1006 PM EDT Sat Oct 6 2018 Not much to talk about tonight as active frontal zone remains displaced well to our south. Warm, moist advection north of this front kicking off showers and thunderstorms across northern Ohio, with lighter showers extending back west into southeast Michigan. Too far removed from deeper moisture and forcing this far north, leaving us under just a scattered to broken high and low level cloud deck. As for the rest of tonight, while actual surface front will struggle to advance north, approaching subtle mid level wave will entice just a bit more vigorous elevated warm air advection. Suppose this might be enough to drum up a few light showers down near M-55 toward morning. Otherwise, do think low clouds will eventually expand back into much of the area, leaving most under mostly cloudy conditions by sunrise Sunday. && .NEAR TERM...(Through Tonight) Issued at 311 PM EDT Sat Oct 6 2018 ...Mainly cloudy and cool tonight with small chances of showers... High Impact Weather Potential...None. Pattern Synopsis/Forecast...Broad area of low pressure over the Great Lakes region continues to slowly push eastward out of Michigan this afternoon. Associated stationary front extends SW from the low thru the Mid Mississippi Valley into the Southern Plains. Residual light showers/areas of drizzle continue to impact mainly the SE half of our CWA in the wake of heavier shower activity that moved thru our area early this morning. Gradual diminishing trend of precip from NW to SE will continue for the rest of the afternoon as the surface low continues to pushes eastward away from Michigan. Still expect plenty of low clouds will linger behind the system this evening. Associated stationary front will begin to wave back northward as a warm front tonight...resulting in increasing chances of showers mainly across our southern CWA tonight. Certainly expect low clouds will hang around all night across our entire CWA. Temps will remain on the cool side...with overnight lows in the 40s everywhere. && .SHORT TERM...(Sunday through Tuesday) Issued at 311 PM EDT Sat Oct 6 2018 ...Trending toward summer-like temperatures and convection to begin the work week... High Impact Weather Potential: Minimal, with a chance of thunderstorms and excessive rainfall Monday and Tuesday. Primary Forecast Concerns/Challenges: Strength of forcing, instabilty, and available moisture for convection and heavy precipitation. Pattern Synopsis/Forecast...An area of high pressure over the northern Great Lakes, combined with an upper ridge centered on the mid Atlantic, will limit pcpn chances over northern Michigan through Sunday afternoon. However, pcpn chances will increase over the Great Lakes Sunday night through Tuesday, as a storm system organizes over the central Plains and lifts toward James Bay, while model soundings show mid and upper lvl moisture increasing through the column. Dynamics will be limited across the cwa early Sunday, supplied mainly by right entrance region forcing of a 120kt 300mb jet lifting up across the region. However, 850/700mb qvectors show lower lvl dynamics increase rapidly across northern Michigan Sunday night through Tuesday, as the Plains storm system lifts north across the Great Lakes. The chance for convection and heavy rain will increase across northern Michigan Monday and Tuesday, as surface dew points increase from the mid 40s Sunday to the mid 60s in advance of approaching system. The chance of locally heavy rainfall is also supported by model soudnings showing pwat increasing to 1.60 inch while kindex increases to 35. Increasing dew points will enhance instability Monday and Tuesday (0-3km MuCape increases to 1000 j/kg while 850/700mb lapse rates increase to 6 c/km), generating another chance of autumn convection across the Great Lakes region Monday and Tuesday. .LONG TERM...(Tuesday night through Saturday) Issued at 311 PM EDT Sat Oct 6 2018 Above normal warmth will trend toward seasonal temperatures through the forecast period. The active storm track across the Great Lakes during the past several weeks, will continue through the fcst period. A system lifting out of the Plains Tuesday night will lift across the Great Lakes, before exiting northeast into Quebec on Friday. This system will generate warm temperatures along with several rounds of summer-like showers and storms across northern Michigan through Thursday. An area of high pressure and weak upper ridge will then return temperatures to normal readings Friday and Saturday, along with a brief period of sun, before the next system enters the Great Lakes Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1137 PM EDT Sat Oct 6 2018 Predominately MVFR conditions expected through the duration as low clouds continue well north of a Ohio Valley stationary front. This front will slowly build north as a warm front, bringing increasing shower chances today and tonight. Winds will slowly veer northeast through today, remaining fairly light in the process. && .MARINE... Issued at 311 PM EDT Sat Oct 6 2018 Winds and waves will remain below SCA criteria thru Sunday night. Chances of showers will increase again later tonight thru Sunday night as a stationary front south of Michigan waves back northward as a warm front...with deep moisture and thus plenty of shower activity spreading from south to north across our nearshore areas during the rest of the weekend. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MB NEAR TERM...MR SHORT TERM...SR LONG TERM...SR AVIATION...MB MARINE...MR
Hazardous weather outlook, Oct 7, 3:30 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 330 AM EDT Sun Oct 7 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-080730- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 330 AM EDT Sun Oct 7 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. There is a slight chance of thunderstorms late tonight south of M-72 in northern lower Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible at times across northern Michigan from Monday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.